Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 73, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 1994, 6:39 PM EDT for Marion County, Florida. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1994, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 10, 1994, 7:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDAB 102240 RRA SVRDAB FLC083-102345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 639 PM EDT SUN JUL 10 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...EASTERN MARION COUNTY NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM OVER THE EASTERN PART OF MARION COUNTY...OVER THE OCALA NATIONAL FOREST BETWEEN STATE ROAD 40 AND 314. THE SEVERE STORM WAS DRIFTING SLOWLY NORTHWEST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT SUN JUL 10 1994 88D PPINE ATTM WITH ONLY SHALLOW CU INDICATED BY SAO'S AND STLT ACRS CNTL FL. LN TCU/CB NOTED INLND FROM BIG BEND CST TO N OF TBW. LCL LAKE BRZ CNVRG...PSBLY ENHANCED BY W CST BRZ ACRS LK CNTY...MAY LEAD TO AN ISOLTD TRW ACRS INLND CNTYS THRU ERLY EVNG. FAIR ALNG CST. SFC RDG ACRS N FL THIS AFTN PROGGED BY DROP S BY VARYING DEGREES BY ALL MDLS. NGM MVS AXIS TO NR DAB/CTY LN BY TUE AND ETA NR TTS-TBW. ALTHO SFC CNVRG WL BE ENHANCED NR CST TO N OF AXIS...MSTR DEPTH SHUD BE INSUFFICIENT FOR CNVTV DVLPMNT MON AND ONLY MARGINAL TUE. WL THEREFORE GO WITH DRY FCST FOR CSTL CNTYS MON AND INDICATE WDLY SCT POPS TUE. CAN'T RULE-OUT WDLY SCT TRW OVR INTERIOR CNTYS EITHER DAY AS LK BRZ'S MAY INTERACT TO LCLY MODIFY ATMOS. LTL CHG IN TMPS THRU PD. AS NOTED LAST SVRL DAYS...MOS POPS SIMILAR BUT APPEAR TOO HI GIVEN SYNOPTIC PTRN AND RECENT VERIFICATION HISTORY. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER ST LUCIE MARTIN MCO 72/90/72/90 0-02 DAB 74/92/73/92 12-2 MLB 74/90/73/90 0-02 .MLB...NONE. SMS/65
In the hours before
Special weather statement, Jul 10, 5:15 PM EDT, 1 hour 24 minutes before
FLZ040-102220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 515 PM EDT SUN JUL 10 1994 ...STRONG THUNDERSTORM OVER MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF OCALA. THIS STORM HAS SHOWN LITTLE MOVEMENT. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT CLOUD. PRECAUTIONS SHOULD BE TAKEN EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD.
Special weather statement, Jul 10, 5:15 PM EDT, 1 hour 24 minutes before
FLZ040-102220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 515 PM EDT SUN JUL 10 1994 ...STRONG THUNDERSTORM OVER MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF OCALA. THIS STORM HAS SHOWN LITTLE MOVEMENT. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT CLOUD. PRECAUTIONS SHOULD BE TAKEN EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD.
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.